Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
157 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Took abortion pills after miscarriage. Having painful periods, intercourse. Diagnosed with Adenomyosis. On Micronor. Causes for over bleeding?

I m sorry that I m about to write a novel, but I need to fully explain my situation...I had a miscarriage in December of 2011. The doctor did not give me a D&C. He gave me abortion pills and told me to take them every 4 hours for 24 hours straight. I thought that was a little ridiculous, but did it anyway. Since then, my periods were absolutely painful along with having pain during intercourse. I went back to the doctor in October of 2012. He diagnosed me with Adenomyosis and put me on a birth control pill called Necon. He asked me to come back in 3 months. January rolled around and I went to my appointment. He said that my blood pressure was dangerously high (160 over 104) and immediately switched me to Micronor. I was fine with being switched at that point, until I actually started the pill. My doctor neglected to explain to me that there were no placebo pills in the pack. On my other birth control, I always skipped the placebo pills because it was really unnecessary to take a pill that doesn t do anything. Anyway, I started the Micronor the beginning of February. I remember that I took (what I thought) was the last pill in my pack on March 7. I started the withdrawal bleed the very next day. I was bleeding very heavily and I was in A LOT of pain. On the 9th, I actually started a new pack of pills because I couldn t take the bleeding and pain anymore. It didn t stop the bleeding. The bleeding continued for 5 days. But, I still religiously took the pills. On the 24th, I decided I was done. I have gained 10lbs and have had horrible acne. It is now the 29th and I have not had a withdrawal bleed which I should have. I understand Micronor that this pill can make your periods stop, but it couldn t have stopped them that fast, especially when I wasn t taking them correctly. On top of not having a withdrawal bleed, I am having a lot of pressure in my back and my sciatica is killing me. After the pressure started on the 27th, I was sure my period would come, but nothing. This has never happened and I m really concerned. My doctor just passed it off and treated me like I was crazy. I have read stories where Micronor isn t the best at preventing pregnancy. There are many women who have conceived on the pill and they took it the way there were supposed to (unlike me). My doctor never explained anything to me and I m so upset. I m lost and I just need some guidance. I know that there is something going on whether it be pregnancy (it s probably too soon to test) or something else.And let me just add how upset I am that my doctor gave me a medication to stop my periods. I never wanted my periods stopped. I wanted them to not be painful. Not having a period can screw with your fertility and that is NOT something I want. I m REALLY upset that I have to find all these things out from Google instead of his mouth.
Mon, 20 May 2013
Report Abuse
OBGYN 's  Response
Hi,
Micronor contains Norethisterone and it does not stop periods. Your doctor may have switched over from the combination pill to a progestogen-only pill to avoid the side-effects of estrogen that have manifested. Micronor does not usually inhibit ovulation and pregnancy can occur. The cause of the delay in periods could be impaired hypothalamo-pituitary-ovarian function as well as pregnancy. You can go for a serum beta-hCG test and get a trans-vaginal sonogram a few days later to know the cause and exclude/confirm pregnancy. Also, excess weight leads to orthopedic problems as well as hormonal disturbances and you should try to maintain a healthy BMI. Hope this information is useful. Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Adenomyosis


Took abortion pills after miscarriage. Having painful periods, intercourse. Diagnosed with Adenomyosis. On Micronor. Causes for over bleeding?

Hi, Micronor contains Norethisterone and it does not stop periods. Your doctor may have switched over from the combination pill to a progestogen-only pill to avoid the side-effects of estrogen that have manifested. Micronor does not usually inhibit ovulation and pregnancy can occur. The cause of the delay in periods could be impaired hypothalamo-pituitary-ovarian function as well as pregnancy. You can go for a serum beta-hCG test and get a trans-vaginal sonogram a few days later to know the cause and exclude/confirm pregnancy. Also, excess weight leads to orthopedic problems as well as hormonal disturbances and you should try to maintain a healthy BMI. Hope this information is useful. Take care.